MAUDE Adverse Event Report: Synthes GmbH 2.7MM CANNULATED DRILL BIT/QC 160MM; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT

Synthes GmbH 2.7MM CANNULATED DRILL BIT/QC 160MM; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Catalog Number 310.670
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/10/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that in the surgical act, when the 1.25 mm guide needle broke while the doctor was using it.A fragment of this needle was stuck together with bone tissue inside the 2.7 mm drill bit, blocking its canal.The surgeon, the scrub nurse and i tried to remove it on the operating table but it was not possible to uncover it, so the drill bit was left clean externally and marked with red tape.This generated a small delay while the fragment was removed, without any discomfort on the part of the doctor, who even collaborated in the process.The eventuality was resolved by requesting another replacement 1.25 mm needle from the institution, successfully placing the last 3.5 mm screw and completing the surgery satisfactorily.There was no patient harm or surgical delay.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) this report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
2.7MM CANNULATED DRILL BIT/QC 160MM
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Manufacturer (Section D)
Synthes GmbH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
Monument
1101 synthes avenue
monument CO 80132
Manufacturer Contact
elba bello
1302 wright lane east
west chester, PA 19380
+1(908)386-3534
MDR Report Key50945406
Report Number8030965-2026-09937
Device Sequence Number10451568
Product Code HWE
UDI-Device Identifier10886982186898
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
Exempt
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number310.670
Device Lot NumberF-25644
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 09/11/2026
Initial Report FDA Received Date09/30/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/22/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown